A particularly potent and dangerous batch of heroin is thought to be
circulating in the Neath Port Talbot areas.
South Wales Police and local drug agencies are warning drug users to be
extra cautious after a heroin user tested positive for Fentanyl
following a non-fatal overdose this week.
Fentanyl is a highly toxic synthetic opioid approximately 100 times more
potent than morphine and 50 times more potent street heroin. As little
as 0.002g of fentanyl (within a typical 0.1g heroin deal) is potentially
Detective Inspector Stuart Johnson said: “Class A drugs, by their very
nature, are dangerous and unpredictable due to their varying potency and
purity. However, the detection of fentanyl is extremely concerning
because of its extreme strength and I would urge all drug users in the
area to be cautious and to seek advice and support from local support
services in order to try and protect themselves.”
The Wales Drug and Alcohol Helpline – 0808 808 2234 – provides a free
and bilingual single point of contact for anyone in Wales wanting
further information or help relating to drugs or alcohol.